Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 39, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 6, 2025, 5:02 PM EDT for Brevard County, Osceola County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2025, 5:02 PM EDT (21:02 UTC)
- Expired
- May 6, 2025, 5:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brevard County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 27 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 857 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
966
WUUS52 KMLB 062102
SVRMLB
FLC009-097-062145-
/O.NEW.KMLB.SV.W.0039.250506T2102Z-250506T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
502 PM EDT Tue May 6 2025
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Southwestern Brevard County in east central Florida...
East central Osceola County in east central Florida...
* Until 545 PM EDT.
* At 502 PM EDT, a severe thunderstorm was located 8 miles southwest
of Palm Bay, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Palm Bay, Melbourne, Malabar, Camp Holly Fish Camp, and
Kenansville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
&&
LAT...LON 2783 8053 2782 8088 2781 8088 2781 8098
2808 8108 2814 8071
TIME...MOT...LOC 2102Z 320DEG 10KT 2791 8077
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Watson1 follow-up statement
784
WWUS52 KMLB 062120
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
520 PM EDT Tue May 6 2025
FLC009-097-062145-
/O.CON.KMLB.SV.W.0039.000000T0000Z-250506T2145Z/
Brevard FL-Osceola FL-
520 PM EDT Tue May 6 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHWESTERN BREVARD AND EAST CENTRAL OSCEOLA COUNTIES...
At 520 PM EDT, a severe thunderstorm was located 9 miles southwest of
Palm Bay, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Palm Bay and Forever Florida.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2783 8053 2782 8088 2781 8088 2789 8097
2804 8105 2808 8073
TIME...MOT...LOC 2120Z 320DEG 10KT 2787 8073
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
WatsonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:30 PM EDT, 1 hour 32 minutes earlier. Its key messages:
- Issued at 330 PM EDT Tue May 6 2025
- The potential for strong to isolated severe storms exists late this afternoon and evening, with a Marginal Risk (Level 1 of 5) for severe weather across inland areas, west of I-95.
- Daily chances for scattered showers and lightning storms with greater coverage forecast this weekend.
- The potential for isolated strong storms capable of strong wind gusts, small hail, frequent lightning, and heavy rainfall will continue through mid to late week.
Area forecast discussion, May 6, 3:30 PM EDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 330 PM EDT Tue May 6 2025 ...New KEY MESSAGES, DISCUSSION, MARINE... .KEY MESSAGES... Issued at 330 PM EDT Tue May 6 2025 - The potential for strong to isolated severe storms exists late this afternoon and evening, with a Marginal Risk (Level 1 of 5) for severe weather across inland areas, west of I-95. - Daily chances for scattered showers and lightning storms with greater coverage forecast this weekend. - The potential for isolated strong storms capable of strong wind gusts, small hail, frequent lightning, and heavy rainfall will continue through mid to late week. && .DISCUSSION... Issued at 330 PM EDT Tue May 6 2025 Currently-Tonight...Sea breeze boundaries pushing inland will collide over the interior closer to sunset near to just west of the Orlando metro area. Isolated showers and storms will continue to develop along these sea breeze boundaries as they shift inland, with increasing coverage (PoPs up to 40-60 percent) as these boundaries merge inland. Cool temps aloft (around -10 to -11C at 500mb), ample instability, and SPC mesoanalysis showing increasing DCAPE values (up to 800-1100 J/kg) still support a threat of strong to isolated severe storms across interior areas. Main threats will be strong to locally damaging wind gusts of 40-60 mph, hail up to around an inch in diameter, frequent lightning and locally heavy rainfall due to slower and more variable storm motion. This activity will gradually diminish through late evening, with dry conditions forecast overnight over land. Across the waters isolated to scattered showers and storms will still be possible, mainly offshore. Lows will be in the mid 60s to low 70s. Wednesday-Friday...Weak frontal boundary will linger near to just north of central Florida through Thursday, before shifting a little farther north into Friday. This boundary will keep a relatively moist airmass in place, with PW values around 1.5-1.8 inches. This moisture combined with waves of passing disturbances aloft will continue to generate scattered to at times numerous coverage of showers and storms as sea breeze boundaries shift inland and collide over the interior. Greatest coverage of this activity will be north and inland of the Treasure Coast each day, with a better potential for storms shifting back toward the coast and offshore north of Sebastian Inlet. Greatest PoPs will be up to 50-70 percent each day across this area. Temps warm slightly aloft into Wednesday to around -9 to -10C at 500mb, but then begin to cool again to -10 to -11C into late week. This may limit the threat of any severe weather through mid week, but as temps cool and mid level W/SW winds increase slightly into Friday, the potential for isolated severe storms may increase. Either way a few strong storms will still be possible each afternoon and evening, producing wind gusts up to 40- 50 mph, small hail, frequent lightning and locally heavy rainfall. Saturday-Monday...(Modified Previous Discussion) Guidance shows a southern branch of the 300mb jet stream over the Gulf and the southeastern U.S. into the weekend. Global models indicate that an upper level low will develop and meander over the Deep South along the jet over the weekend and the weak surface front will shift back southward toward central Florida. This will increase moisture and have the potential to result in even higher coverage of showers and storms each day, with scattered to numerous offshore moving showers and lightning storms forecast into each afternoon and evening (PoPs up to 60-80% across much of the area). The increase in rain chances and cloud cover will lead to afternoon highs falling back to more seasonable values (in the 80s), with lows continuing in the mid 60s to low 70s. && .MARINE... Issued at 330 PM EDT Tue May 6 2025 A weak frontal boundary will remain quasi-stationary near to north of central Florida through Thursday, before shifting a little farther north Friday and then shifting back southward toward central Florida into the weekend. Boating conditions are forecast to be overall favorable through the work week and weekend. S/SE winds will generally continue over the next several days, with speeds less than 15 knots. Seas 2-3 feet through Wednesday will increase to 3-4 feet into late week and early weekend, and then 5 foot seas are forecast across the offshore waters into Sunday. The main concern for boaters will be the threat of offshore moving thunderstorms each afternoon and evening, mainly from Wednesday through the weekend, as W/SW steering winds increase. Some stronger storms will be possible, producing gusty winds and frequent lightning. && .AVIATION... (18Z TAFs) Issued at 125 PM EDT Tue May 6 2025 Increasing shower and storm coverage is anticipated near the terminals this afternoon into the early evening hours. The east coast sea breeze will push inland, colliding with the west coast sea breeze across central Florida. VCSH from TIX southward as the sea breeze moves inland, with VCTS across the interior terminals after 20Z as the collision occurs. Southerly winds become southeasterly behind the sea breeze, picking up to 10 to 15 knots. Shower and storm activity diminishes after 00Z, with winds forecast to become light and variable overnight. Winds pick up out of the south at 5 to 10 knots after 15Z tomorrow, with more rain and storms anticipated tomorrow afternoon. && .PRELIMINARY POINT TEMPS/POPS... DAB 70 88 68 86 / 30 70 30 60 MCO 71 90 70 90 / 40 60 30 70 MLB 71 86 70 86 / 20 50 30 50 VRB 70 86 69 87 / 10 40 20 40 LEE 71 90 71 89 / 20 70 20 70 SFB 70 91 69 90 / 30 70 20 70 ORL 72 91 71 90 / 40 60 30 70 FPR 70 86 69 87 / 10 30 20 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Weitlich AVIATION...Tollefsen
In the hours before
Local storm report, May 6, 4:13 PM EDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
413 PM EDT Tue May 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM Tstm Wnd Gst 1 E Lagrange 28.63N 80.81W
05/06/2025 M45 MPH AMZ552 FL Mesonet
The WeatherFlow station at Parrish Park
North measured a peak wind gust of
45MPH/39KT from the south at 3:30 PM.
&&
MWSpecial weather statement, May 6, 4:27 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Melbourne FL
427 PM EDT Tue May 6 2025
FLZ053-547-647-747-062100-
Southern Brevard Barrier Islands FL-Osceola FL-
Mainland Southern Brevard FL-Inland Southern Brevard FL-
427 PM EDT Tue May 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN BREVARD AND
NORTHEASTERN OSCEOLA COUNTIES THROUGH 500 PM EDT...
At 426 PM EDT, Doppler radar was tracking a strong thunderstorm near
Suntree, or 7 miles north of Camp Holly Fish Camp, moving east at 10
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Palm Bay, Melbourne, Rockledge, Cocoa, and Cocoa Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2805 8051 2800 8092 2834 8096 2836 8059
2824 8056 2819 8056 2812 8053
TIME...MOT...LOC 2026Z 272DEG 7KT 2820 8076
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
WatsonThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:20 PM EDT | Special Marine Warning | MLB | 55 min | |
| May 5, 8:33 PM EDT | Special Weather Statement | MLB | Martin | 27 min |
| May 5, 9:06 PM EDT | Special Marine Warning | MLB | 54 min | |
| May 5, 9:26 PM EDT | Special Marine Warning | MLB | 64 min | |
| May 6, 4:27 PM EDT | Special Weather Statement | MLB | Brevard | 33 min |
| May 6, 4:30 PM EDT | Special Marine Warning | MLB | 45 min | |
| May 6, 4:46 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 29 min |
| May 6, 5:43 PM EDT | Special Weather Statement | MLB | Osceola | 32 min |
| May 6, 6:13 PM EDT | Special Weather Statement | MLB | Indian River | 32 min |
| May 6, 6:38 PM EDT | Special Weather Statement | MLB | Okeechobee | 22 min |
| May 6, 6:45 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee | 45 min |
| May 6, 7:27 PM EDT | Special Weather Statement | MLB | Okeechobee | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.